MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TRANSSEPTAL NEEDLE KIT AND STYLET; HEARTSPAN NEEDLE

MERIT MEDICAL SYSTEMS INC. TRANSSEPTAL NEEDLE KIT AND STYLET; HEARTSPAN NEEDLE
Catalog Number FND-019-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned at a later date, the investigation will be re-opened.
 
Event or Problem Description
The account alleges that during an atrial fibrillation radio frequency ablation procedure, a pericardial effusion occurred.The patient remained asymptomatic, however, an ice catheter revealed a pericardial effusion.A pericardiocentesis was performed and the pericardium was drained of fluid.Patient remained stable and was monitored overnight.The healthcare specialist believes that the adverse health consequences were unrelated to product performance.

Brand Name
TRANSSEPTAL NEEDLE KIT AND STYLET
Common Device Name
HEARTSPAN NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley pkwy
malvern PA 19355
MDR Report Key11373604
Report Number2032338-2021-00002
Device Sequence Number3742789
Product Code DRC
UDI-Device Identifier00884450169704
UDI-Public884450169704
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFND-019-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age81 YR
Patient Weight79